Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 348, NWS San Angelo, TX

July 28, 2007Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 28, 2007, 6:37 PM CDT for Tom Green County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 6:37 PM CDT (23:37 UTC)
Expired
Jul 28, 2007, 7:15 PM CDT
In force
38 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:17 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 28, 3:17 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
317 PM CDT SAT JUL 28 2007

.SHORT TERM...
ISOLATED TO SCATTERED SHOWERS AND AND THUNDERSTORMS HAVE DEVELOPED
ACROSS MOST OF THE CWA THIS AFTERNOON. WITH THE SATURATED
ATMOSPHERE...SOME OF THESE SHOWERS ARE PRODUCING HEAVY RAINFALL IN
SHORT PERIODS OF TIME. IN ADDITION...THESE STORMS ARE MOVING VERY
SLOWLY...SO SOME LOCALIZED FLOODING PROBLEMS MAY RESULT FROM THESE
STORMS THIS AFTERNOON AND TONIGHT. NOT EXPECTING ANY SEVERE WX
WITH ANY OF THE STORMS. EXPECT MOST OF THE ACTIVITY TO DIMINISH IN
COVERAGE AND INTENSITY ONCE THE SUN SETS AND DAYTIME HEATING IS
LOST. EXPECTING SIMILAR TEMPERATURES TO WHAT WAS SEEN OVERNIGHT...
FALLING INTO THE UPPER 60S TO AROUND 70. WINDS WILL REMAIN LIGHT
WITH AN EAST TO SOUTHEASTERLY COMPONENT.

.LONG TERM...
THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH MONDAY...WITH TEMPERATURES REMAINING FAIRLY CONSISTENT AS
WELL WITH UPPER 80S TO LOWER 90S FOR DAYTIME HIGHS AND LOWS IN THE
UPPER 60S TO AROUND 70. WEAK SHORTWAVES WILL CONTINUE TO ROTATE
AROUND THE WEAK MID/UPPER LOW AS IT MOVES SLOWLY TO THE
WEST/SOUTHWEST AND WEAKENS AT THE SAME TIME. WITH AS SATURATED AND
WEAKLY CAPPED AS THE ENVIRONMENT IS...THE STORMS HAVE INITIATED
FAIRLY EASILY. WITH THAT IN MIND...WILL KEEP CHANCE POPS GOING FOR
MAINLY THE SOUTHERN 2/3 OF THE FORECAST AREA THROUGH MONDAY AND
COOLER DAYTIME HIGHS FOR THIS AREA AS ADDITIONAL CLOUDCOVER AND
POSSIBLE RAINFALL MAY MODERATE TEMPERATURES.

RIDGING WILL TRY TO BUILD IN FROM SOUTHEAST TO NORTHWEST ACROSS
TEXAS STARTING TUESDAY. THIS SHOULD KEEP CHANCES TO SLIGHT AT BEST
THROUGH THE MIDDLE OF THE WEEK WITH TEMPERATURES ALSO INCREASING
INTO THE LOWER TO MIDDLE 90S. A WEAK UPPER LEVEL LOW WILL TRY TO
MOVE SOUTH INTO THE SOUTHERN PLAINS AREA WEDNESDAY NIGHT INTO
FRIDAY. WILL KEEP AT LEAST A SLIGHT CHANCE OF SHRA/TSRA IN THE
FORECAST FOR THAT TIME PERIOD AND CONTINUE TEMPERATURES A FEW
DEGREES COOLER THAN NORMAL WITH A CONTINUED MOIST ATMOSPHERE AND
POSSIBLE CLOUDCOVER/RAIN COOLED AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 69  88  70  88 /  30  30  20  20
SAN ANGELO 	 68  88  69  87 /  30  40  30  40
JUNCTION 	 68  89  71  87 /  30  50  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jul 28, 2:17 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT SAT JUL 28 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
217 PM CDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON
AND EARLY EVENING...MOST OF THESE WILL BE SOUTH OF INTERSTATE 20.
THESE WILL BE SLOW MOVING AND WILL CONTAIN LOCALLY HEAVY RAIN.
MINOR FLOODING WILL BE POSSIBLE IF THE SHOWERS AND STORMS CAN
PERSIST OVER ANY GIVEN LOCATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN...
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS...SUNDAY
AND MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING THAT IS OBSERVED.

In the hours before

Special weather statement, Jul 28, 5:35 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CDT SAT JUL 28 2007

TXZ065-072-282330-
COKE TX-TOM GREEN TX-
535 PM CDT SAT JUL 28 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR COKE AND
TOM GREEN COUNTIES...

AT 530 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES NORTHWEST OF ORIENT...OR ABOUT
11 MILES SOUTH OF ROBERT LEE...MOVING SOUTHWEST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GRAPE CREEK BY 620 PM CDT
  CARLSBAD AND WATER VALLEY BY 630 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS.

11

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:47 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green43 min
Jul 28, 5:28 PM CDTFlash Flood WarningSJTCoke, Tom Green2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.